# SDR CA141007005

- Difficulty date: October 5, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Beech 1900D
- Aircraft time: 32,454 hours
- Engine: Pwa PT6A67D
- System (JASC): 2397 · Communications System Wiring
- Part: Grounding Strap
- Condition: Damaged
- Location: Vhf Comms
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) REQUESTED AN IMMEDIATE DESCENT AND WAS CLEARED TO 3000` FROM 17000`.  PILOT REPORTED THAT THE ACFT WAS HAVING AN ELECTRICAL ISSUE WITH RADIOS AND THERE WAS A FAINT ODOR OF SMOKE IN COCKPIT.  PILOT DID NOT DECLARE AN EMERGENCY AND INDICATED THAT THE PROBLEM WAS RESOLVED A SHORT TIME LATER.  FLIGHT LANDED AT 1058Z WITHOUT FURTHER INCIDENT.  MAINTENANCE WAS DISPATCHED TO MEET THE ACFT.  UPON ARRIVAL THE CREW INDICATED TO MAINTENANCE THAT THE NR 2 COMM WAS UNSERVICEABLE.  MAINTENANCE POWERED UP THE ACFT SYSTEMS AND CONFIRMED THE 2 COMM TO BE UNSERVICEABLE. THE SUBJECT CONTROL HEAD WAS REMOVED AND A BURNING ODOR WAS EVIDENT.  A NEW COMM CONTROL HEAD WAS REPLACED AND ONCE POWER WAS APPLIED THIS COMM ALSO FAILED AFTER APPROXIMATELY 15 MINUTES.  MAINTENANCE SUSPECTED NR 2 TRANSCEIVER AT FAULT, IT WAS REPLACED WITH A SERVICEABLE UNIT.  COMM NR 1 WAS PLACED IN THE NR 2 COMM POSITION TO ISOLATE SNAG.  POWER WAS APPLIED AND THE COMM CONTROL HEAD FAILED AGAIN.  A COMPLETE INSPECTION OF THE NR 2 COMM COMPONENTS & CIRCUITRY WERE TESTED FOR CONTINUITY, POWER & GROUND WITH NO FAULTS NOTED IAW WIRING INTERFACE DWG 129-340003, SHEET 2.  ADDITIONAL TROUBLESHOOTING WAS CARRIED OUT WHICH REVEALED A DAMAGED, BENT GROUNDING STRAP ON THE NR 2 TRANSCEIVER RACK WHICH WAS REPLACED.  FUSE F5 WAS ALSO FOUND BLOWN ON PC BOARD, A017, WHICH WAS REPLACED WITH NEW.  A NEW COMM CONTROL HEAD WAS INSTALLED WITH SYSTEM AND FUNCTION CHECKS CARRIED OUT WITH NO ADDITIONAL FAULTS NOTED.
